Texas, 2004

Damaging Wind in Texas, April 30, 2004

April 30, 2004 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 30, 7:10 PM CST, 4 hours 43 minutes earlier.

Area forecast discussion, Apr 30, 7:10 PM CST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
810 PM CDT FRI APR 30 2004

.DISCUSSION...

UPDATED ZONES JUST SENT TO ADD SEVERE THUNDERSTORM WATCH FOR NE
TX/SE OK/AND 3 ADJACENT SW AR COUNTIES UNTIL 1 AM.  BROKEN SQUALL
LINE FROM SE OK INTO THE DFW METROPLEX MOVING E AT 26 KTS...HAS
SHOWN SOME SIGNS OF SLOWING IN THE LAST HOUR OR SO.  KEPT GOING
FORECAST AS IS...DID INCREASE POPS TO 50 OVER LFK AS CONVECTION
CONTINUES TO FIRE ALONG/BEHIND VERY LONG OUTFLOW BOUNDARY/PRIOR COLD
POOL FROM NE AR...INTO E TX...DOWN INTO THE NORTHCENTRAL GULF TO
FLA.  COULD GET INTERESTING SHOULD/WHEN THIS BOUNDARY COLLIDES WITH
THE SQUALL LINE...WHICH MAY BEGIN TO FILL IN AS THE LOW LEVEL JET
KICKS IN.  ALSO LOWERED POPS A TAD IN THE SE...AND WORDED E AREAS
MAINLY AFTER MIDNIGHT FOR EXPECTED CONVECTION.

15

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  67  73  54  71 /  50  80  50  20
MLU  66  78  55  68 /  40  80  60  30
TXK  63  70  50  71 /  70  80  30  10
TYR  65  70  52  72 /  70  80  40  20
LFK  68  75  54  72 /  50  80  50  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&
Hazardous weather outlook, Apr 30, 11:00 AM CST, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT FRI APR 30 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-011100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT FRI APR 30 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
AN UPPER LEVEL SHORTWAVE WILL MOVE ACROSS THE SOUTHERN TWO THIRDS OF
THE AREA THIS AFTERNOON AHEAD OF THE APPROACHING COLD FRONT.
SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY ASSOCIATED
WITH THIS SYSTEM...BUT ANY SEVERE ACTIVITY SHOULD BE ISOLATED. A
SECOND UPPER LEVEL SYSTEM WILL MOVE INTO THE PLAINS TODAY. THE
ASSOCIATED COLD FRONT...IS EXPECTED TO REACH SOUTHEAST OKLAHOMA AND
ADJACENT AREAS OF SOUTHWEST ARKANSAS TONIGHT. A LINE OF
THUNDERSTORMS IS EXPECTED WITH THIS COLD FRONT AS IT MOVES INTO THE
REGION.  SOME STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND
LARGE HAIL BEING THE PRIMARY HAZARDS.  IN ADDITION...VERY HEAVY
RAINFALL IS POSSIBLE ACROSS SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS
AND EAST TEXAS TONIGHT...AS A SLOW MOVING COLD FRONT COULD ALLOW FOR
THUNDERSTORMS TO MOVE OVER THE SAME AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THE COLD FRONT WILL CONTINUE TO MOVE THROUGH THE FORECAST AREA ON
SATURDAY...AND IS EXPECTED TO PUSH THROUGH THE MAJORITY OF THE AREA
BY THE END OF SATURDAY NIGHT. A LINE OF THUNDERSTORMS IS AGAIN
EXPECTED ON SATURDAY AS IT MOVES THROUGH THE REGION.  SOME STORMS
MAY BECOME SEVERE AS THEY MOVE ACROSS THE AREA...WITH DAMAGING WINDS
AND LARGE HAIL THE PRIMARY HAZARDS.  ALSO...VERY HEAVY RAINFALL
COULD OCCUR ACROSS THE ENTIRE REGION ON SATURDAY...AS THE COLD FRONT
MOVES SLOWLY THROUGH THE REGION...ALLOWING THUNDERSTORMS TO MOVE
OVER THE SAME AREA.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED THIS EVENING NORTHWEST AND LATER TONIGHT
ELSEWHERE.

22

In the hours before

Local storm report, Apr 30, 6:06 PM CST, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
706 PM CDT FRI APR 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND GST     WINNFIELD               31.92N 92.64W
04/30/2004  60 MPH           WINN               LA   LAW ENFORCEMENT

0437 PM     HAIL             1 E WINNFIELD           31.92N 92.62W
04/30/2004  1.75 INCH        WINN               LA   LAW ENFORCEMENT

            GOLFBALL SIZED HAIL FELL IN THE COMMUNITY OF JOYCE

0520 PM     HAIL             ARCADIA                 32.55N 92.92W
04/30/2004  1.75 INCH        BIENVILLE          LA   LAW ENFORCEMENT

0525 PM     HAIL             ARCADIA                 32.55N 92.92W
04/30/2004  2.75 INCH        BIENVILLE          LA   BROADCAST MEDIA

            GOLFBALL TO BASEBALL SIZED HAIL FELL AT THE ARCADIA MALL

0525 PM     TSTM WND GST     ARCADIA                 32.55N 92.92W
04/30/2004  60 MPH           BIENVILLE          LA   BROADCAST MEDIA

            VERY STRONG WIND GUSTS ROCKED CARS AT THE ARCADIA MALL
            PARKING LOT

0545 PM     HAIL             BIENVILLE               32.36N 92.98W
04/30/2004  1.50 INCH        BIENVILLE          LA   PUBLIC

            QUARTER TO JUST SMALLER THAN GOLFBALL SIZED HAIL FELL AT
            A GROCERY STORE IN BIENVILLE

0600 PM     HAIL             10 SW FLORIEN           31.35N 93.58W
04/30/2004  0.75 INCH        SABINE             LA   LAW ENFORCEMENT

            PENNY SIZED HAIL FELL NEAR THE TORO COMMUNITY ALONG
            HIGHWAY 191

0615 PM     HAIL             HEFLIN                  32.46N 93.27W
04/30/2004  0.75 INCH        WEBSTER            LA   LAW ENFORCEMENT

&&

15
Local storm report, Apr 30, 7:47 PM CST, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
847 PM CDT FRI APR 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             3 N DUBACH              32.74N 92.66W
04/30/2004  0.75 INCH        LINCOLN            LA   LAW ENFORCEMENT

            PENNY SIZED HAIL FELL AT THE INTERSECTION OF HIGHWAY 167
            AND 545

&&

15
Local storm report, Apr 30, 7:54 PM CST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
854 PM CDT FRI APR 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0641 PM     FLASH FLOOD      10 SW FLORIEN           31.35N 93.58W
04/30/2004                   SABINE             LA   LAW ENFORCEMENT

            HIGH WATER ON PORTIONS OF HIGHWAYS 473 AND
            191...ESPECIALLY NEAR THE TORO COMMUNITY

&&

15
Local storm report, Apr 30, 9:21 PM CST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1021 PM CDT FRI APR 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1005 PM     HAIL             GARVIN                  33.95N 94.94W
04/30/2004  0.75 INCH        MCCURTAIN          OK   LAW ENFORCEMENT

&&

15
Local storm report, Apr 30, 9:57 PM CST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1057 PM CDT FRI APR 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1025 PM     HAIL             IDABEL                  33.90N 94.82W
04/30/2004  0.88 INCH        MCCURTAIN          OK   LAW ENFORCEMENT

&&

15

The radar

The Shreveport radar (KSHV), 124 km away, was scanning. The volume nearest the first event began at 05:53 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Camp

When
April 30, 11:53 PM CST
Where
Camp County, 4 mi SW of Pittsburg
Measured
55 kt (63 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
32.967, -95.017

Trees downed across FM 556.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5394483.